Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

How Does Lyrica Help Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

peripheral neuropathy

I have been HIV pos for 23 years now. I have been on many drugs like Zerit and Videx. My T Cell is 226 and no viral load. In 2007 I started having pain and numbness in my left toes and foot. Then it started to move up my calf. Then my right...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Need to remove if possible any drug that could be contributing to problem. Lidocaine patches, capsaicin topical, gabapentin, acupuncture, spinal cord injections or infusions and other options can help some patients. You need to discuss further... Read more »

Peripheral Neuropathy AGAIN after starting meds

Hi there,I have been HIV positive since October 2007. I am healthy and I have been doing well. In November 2011, I decided to start meds because my CD4 count went down to 480 and my viral load was 6,000. So on November 8th, I started complera. After...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
True HIV drug related peripheral neuropathy would rarely start in the finger tips so I would suspect some other factor or cause. If develops further a consultation with a HIV experienced neurologist might be helpful. KH... Read more »

Are there any meds that do NOT cause Peripheral Neuropathy?

Hi there,I have been HIV positive since October 2007. I am healthy and I have been doing well. In November 2011, I decided to start meds because my CD4 count went down to 480 and my viral load was 6,000. So on November 8th, I started complera. After...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello from one first-born Asian American to another.Sorry for the delayed reply.In thinking about your case, I'd have to conclude that the neuropathic pain that you're experiencing isn't necessarily directly related to your HIV... Read more »

Painful feet (PERIPHERAL NEUROPATHY, 2011)

Hi My name is Patricia from South Africa. I have been HIV posetive for 14 year and i am 30 years old, married with two beautiful HIV neg kids and husband who is also neg. I have started experiencing an unexplainable pain on my feet. If feels like i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Patricia,You may be experiencing peripheral neuropathy (distal painful peripheral neuropathy). It may be exacerbated by certain HIV medicaments. I'll reprint below some information from the archives that I hope will be helpful.Good... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »